I have a question. I am 33 years old and have had acne since about age 26. It was manageable and never went to a derm. I has got progressively worse since though. Fast forward to now- all of the sudden, this acne just got sooo much worse. It is not anything I have ever experienced. It spread ALL OVER my cheeks and jawline in these huge pimples and my old acne was just a memory. Now, it has gotten worse over the past few weeks- dark red, cysts, pustules covering my face where my beard would be if I were a man. My t zone is basically clear. My nose is very clear and my forehead has the normal breakouts I had before- sporadic and hyperpigmented. (I'm Mexican and always hyperpigment for every little thing!) The new severe cystic acne itches like mad, is very painful and bleeds. I don't understand what is happening. I went to the dermatologist and she didn't even ask my name and prescribed doxycycline, clindamycin and retin-a. I have been using faithfully, but this acne is still SOOO itchy and painful to even move my face or to open my mouth to eat. I have no idea what happened all of the sudden and why it doesn't go away all of the sudden too! I think that I would take accutane because I am at a loss. Have tried so many things!! BC pills (ortho trii cyclin, yaz), proactiv, murad, obaji, mandelic acid, acne free, glycolic acid, chemical peels, facials, and now retin a, doxycilin and clindamycin. If you have any idea what this could be- I would be soo greatful. No one (general doctor or derm seem to have any idea but both said I was a candidate for accutane but couldn't prescribe it
Amatista13, Please go to the Dermatology Clinic at the nearest University Hospital. You need to be on Accutane, possibly with prednisone, as soon as possible. The type of acne you describe is very severe and scarring. The sooner that you get on effective treatment, the less scarring and pigmentation you will have. Please let me know what happens!
I know!!! I went to a dermatologist yesterday. He said this is some allergic reaction- hence the extreme itching. He took a culture to be sure. Told me to stop everything except a gentle cleanser (aquanil) and he's going to put cortizone shots Thursday. He said accutane will kill real acne, but this is some kind of reaction or bacteria I created by picking or by applying so much honey. He said since my t zone is not affected (stil has the normal acne that I got for years, not this stuff), that he thinks it's not gonna be responsive to accutane since it's more like some kind of reaction to all the oils and honey I have been applying for the last 2 months. I don't know what to think, really.
I ordered accutane online because I thought that and can't get a prescription and can't afford it anyway.
So, do you think I should start the accutane that I ordered? It's due to arrive November 1st.
HELLO, MY NAME IS IRAZEMA HERNANDEZ. I KNOW IT HAS BEEN OVER 6 MONTHS BUT I REALLY NEED TO KNOW WHAT YOU DID TO FIX YOUR PROBLEM. I HAVE THE SAME THING THAT YOU HAD. IT IS ALSO ON THE SAME SPOT. I HAVE NEVER USED HONEY ON MY FACE SO I KNOW THAT CAN'T BE IT. I COULD USE A LIL ADVICE FROM THE PERSON LOOKING FOR ANSWERS BEFORE ME. THANK YOU AND HAVE A BLESSED DAY.
Hello there! I know your post was done over 6 months ago, but I have the same problems as well. I have never suffered from it that much, except young teenager time, like 13 or 15. I am almost 30 now, so what's going on? Which doctor should I visit?
Hey I'm not sure if you're still struggling, but I've had bad cysts on my face and the ONLY thing that has helped was applying fresh aloe vera from the plant and also tea tree oil directly to my cysts. I'm still struggling with acne scars, but the cysts are completely gone!
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.